MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 25MM COMP RVS GLEN TRAY IMPTR; INSTRUMENT, EXTREMITIES

ZIMMER BIOMET, INC. 25MM COMP RVS GLEN TRAY IMPTR; INSTRUMENT, EXTREMITIES
Catalog Number 405809
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a procedure the base of the impactor broke off.No consequences or impact to the patient.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d10; g4; g7; h1; h2; h3; h6.Visual examination of the returned product identified the strike plate has fractured from the shaft.Device was submitted for further analysis.Analysis determined the features of this fracture surface and mode align with those reported in summary of failure analysis of shoulder impactor threaded strike-plates.The common failure mode for the shoulder impactors presented in this summary was a fast-brittle type tensile/bending overload failure of the strike plate¿s threaded section.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
25MM COMP RVS GLEN TRAY IMPTR
Common Device Name
INSTRUMENT, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9812619
Report Number0001825034-2020-01029
Device Sequence Number18996071
Product Code KWS
UDI-Device Identifier00880304532298
UDI-Public(01)00880304532298
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405809
Device Lot Number2923013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1